Alert archive / New Mexico / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 43, NWS Albuquerque, NM

June 20, 2000Union County, New Mexico

NWS Albuquerque, NM issued this severe thunderstorm warning at Jun 20, 2000, 8:46 PM MDT for Union County, New Mexico. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Jun 20, 2000, 8:46 PM MDT (02:46 UTC)
Expired
Jun 20, 2000, 9:45 PM MDT
In force
59 min
Issued by
NWS Albuquerque, NM
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Union County, NM

The radar

The Pueblo radar (KPUX), 200 km from the middle of the area, began a volume at 02:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 2.8 hours before the alert went out and 234 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2000-06-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 337 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2000-06-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -31 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
337 J/kg
Mixed-layer CIN
-10 J/kg
Mixed-layer LCL
3019 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
-31 m²/s²
0-3 km storm-relative helicity
8 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS55 KABQ 210250
SVRABQ
NMC059-210345-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
846 PM MDT TUE JUN 20 2000

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN AND CENTRAL UNION COUNTY IN NORTHEAST NEW MEXICO

* UNTIL 945 PM MDT

* AT 840 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A 
  SEVERE THUNDERSTORM OVER NORTHERN UNION COUNTY...OR ABOUT 12       
  MILES EAST OF DES MOINES...MOVING SOUTHEAST NEAR 15 MPH.

HIGHS WINDS AND LARGE HAIL WITH THUNDERSTORMS CAN SPREAD QUICKLY
ACROSS OPEN RANGELAND. MOVE TO PROTECTED AREAS WHEN YOU SEE BLOWING
DUST...SUDDEN WINtD AND LIGHTNING CHANGES...OR THE ARRIVAL OF HAIL.

LAT...LON 3691 10364 3676 10377 3646 10334 3668 10314

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 20, 3:30 PM MDT, 5 hours 16 minutes earlier.

Area forecast discussion, Jun 20, 3:30 PM MDT, 5 hours 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
330 PM MDT TUE JUN 20 2000

GARDEN VARIETY THUNDERSTORMS DURING THE AFTERNOON IN A BAND
STRETCHING FROM THE WESTCENTRAL MOUNTAINS TO THE EASTCENTRAL PLAINS
SOUTH OF THE THE CAPROCK. MOST OF THE STORMS SHOULD BE FROM THE
LOWER RIO GRANDE VALLEY TO THE SOUTHWEST MOUNTAINS TONIGHT...WITH
MOST OF THE STORMS EXPECTED BEFORE MIDNIGHT.

A BACKDOOR COLD FRONT WILL ADVANCE SOUTHWARD AND WESTWARD ACROSS
THE NORTHEAST QUARTER OF NM TONIGHT...WITH THE FRONT SPREADING INTO
THE SOUTHEAST PLAINS AND RIO GRANDE VALLEY BEFORE WASHING OUT
WEDNESDAY.

AS FOR THUNDERSTORMS...THEY SHOULD BE FEW TO SCATTERED IN NUMBER AND
CONFINED PRIMARILY TO THE EASTERN AND SOUTHERN ZONES IN THE
AFTERNOONS AND EVENINGS FROM WEDNESDAY INTO THE EXTENDED PERIOD.
DAYTIME TEMPERATURES SHOULD BE NEAR OR A FEW DEGREES ABOVE SEASONAL
AVERAGES OVER THE WESTERN ZONES WEDNESDAY AND AREAWIDE THURSDAY
THROUGH SATURDAY. ANOTHER BACKDOOR COLD FRONT SHOULD PROVIDE COOLER
TEMPERATURES FOR THE EASTERN ZONES SUNDAY.

ABQ BB 060/091 063/093 064 38-01
SAF BB 052/087 055/089 056 38001
TCC BB 063/086 061/092 065 38--2

.ABQ...NONE.

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 20, 9:54 PM MDTSevere Thunderstorm WarningABQUnion36 min

Nearby

Severe Thunderstorm Warnings in New Mexico, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.